MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. CULTURA; APPLICATOR, ABSORBENT TIPPED, STERILE

MERIT MEDICAL SYSTEMS, INC. CULTURA; APPLICATOR, ABSORBENT TIPPED, STERILE
Model Number 00884450495834
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
The patient admitted to the ed with lower back pain radiating into bilateral upper legs.The patient has a history of chronic thoracic and lumbar pain and associated disc herniations, as well methamphetamine ivdu.Following work-up, plan was made to transfer for further evaluation of pain and determine if infectious etiology vs degenerative changes with radiculopathy.Prior to transfer, covid testing was ordered.Rn performed covid 19 nasopharyngeal swab in left nostril.The swab broke 4.5cm from red line where swab narrows.The pt immediately sniffed and swab disappeared into nare.The ed md was notified immediately.The pt blew his nose, with no return of the swab.A nasal speculum was used in attempt to locate and was unable to locate/visualize the swab.X-ray completed with no visualization.Ent was consulted and recommended afrin administration.Treatment initiated without retrieval of the swab.The patient demonstrated no respiratory distress - his only complaint was congestion.The patient was transferred for further evaluation of the low back pain, with plan for ent to evaluate patient.Nasal endoscopy was performed the following day after administration of lidocaine/phenylephrine for anesthesia and decongestion.The scope passed easily through both nares.On the left side, the nasal cavity is widely patent, the mucosa appears normal, and there is no sign of foreign body.Middle meatus and olfactory cleft examined and are normal.Identical findings on the right side.Nasopharynx appears without foreign body, minimal adenoid tissue.The patient later discharged home in stable condition.Manufacturer response for applicator, absorbent tipped, sterile, cultura¿ (per site reporter) no response - notified as fyi through product concerns process.

Brand Name
CULTURA
Common Device Name
APPLICATOR, ABSORBENT TIPPED, STERILE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
1600 west merit parkway
south jordan UT 84095
MDR Report Key10527436
Report Number10527436
Device Sequence Number17030675
Product Code KXG
UDI-Device Identifier00884450495834
UDI-Public(01)00884450495834(17)210728(10)H1842077
Combination Product (Y/N)N
Initial Reporter StateOR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2020
Report Date (Section F) 09/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00884450495834
Device Catalogue NumberC100F/A
Device Lot NumberH1842077
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/14/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight77
Date Report Sent to FDA09/09/2020